MAUDE Adverse Event Report: ARTHROCARE CORPORATION PROCISE MAX COBLATOR II; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORPORATION PROCISE MAX COBLATOR II; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number EIC8898-01
Medical Device Problem Code Suction Problem (2170)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a tonsillectomy procedure, the procise max wand became clogged after two minutes of use.Attempts were made to remove the clog and clean the tip, but the obstruction persisted.The procedure was resumed using an equivalent s+n backup, after a delay greater than 30 minutes.No further complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).This complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known risks with the device itself or with its use that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Additional Manufacturer Narrative
H11: h3, h6: a device deficiency was not identified, and the root cause of the reported event could not be determined since the device was not returned for evaluation.An analysis of the customer provided image found an image of the device information.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.Please refer to the instructions for use for precautions and warnings related to the use of the device.Based on this investigation, the need for corrective action is not indicated.If any additional information related to this event is received in the future, this investigation will be reopened for further assessment.

Brand Name
PROCISE MAX COBLATOR II
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key24688722
Report Number3006524618-2026-00146
Device Sequence Number9653001
Product Code GEI
UDI-Device Identifier00817470007473
UDI-Public00817470007473
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K070374
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberEIC8898-01
Device Lot Number2165668
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2026
Supplement Date Received by Manufacturer04/23/2026
Initial Report FDA Received Date03/25/2026
Supplement Report FDA Received Date04/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown